+ Reply
Log in or Register to participate in these discussions
Melanoma
Beth62
3 Posts
Hey there, I  finished a year of Opdivo an finshed my last infusion in March 2020. Still having some minor side effects like dryness in eyes, and susceptibility to dermatitis. Anyone gone through immunotherapy and still having issues? 
8 Replies
Wendy Tea
1636 Posts
Beth62‍  Welcome.  I am so glad you have jumped right into our community.  As you read through various posts, you may want to look at Treatments and side effects under Forums. Please continue to add your wisdom to our community.  Cheers!
Melanoma
31 Posts
Finished keytruda for stage 4 melanoma in late 2019 , my eyes are still dry use drops frequently.
sgt. pepper
185 Posts
Hi,

I have many posts outlining my journey with melanoma and will not repeat the details here.  Just a word about immunotherapy,  I was in a clinical trial in 2017 and was treated with Keytruda for six months.  I have been cancer free since then but did not tolerate treatment side effects such as rashes, fatigue, weight gain, headaches and meningitis (treatment was stopped due to the latter).  I also suffered serious joint symptoms and developed frozen shoulders in both arms.  However, it was well worth it since treatment was successful and my melanoma has been gone now after just two months of treatment.  It was my third recurrence at the time.  

The side effects seem to linger for a while so don't worry.  I also required an infusion of Benadryl just prior to treatment as I had an allergic reaction to the drug.  What an ordeal and I'm so glad it's over, hopefully for good.

Sgt. Pepper


 
Doreen
3 Posts

Hi Sgt. Pepper,

I hope you are still doing well and staying cancer free. I was diagnosed with melanoma - stage 4 metastatic, they said, yet it hadn’t spread anywhere and I’m thankful. Next week will be my 7th treatment of Nivolumab (opdivo) and I am interested to know about your adverse reaction. On my 2nd treatment, May 2021, I had an adverse reaction starting with pain across my lower back and then in my chest. I now take Benadryl before each treatment. Just wondering what your experience was like because my oncologist hadn’t heard of anyone having that kind of reaction, yet the chemo nurses knew to look for it.
I had stinging eyes and runny nose after the first few treatments but not noticing that now. We’re you quite fatigued while on Opdivo? Headaches?
Stay well,

Doreen

Eddie
84 Posts

@sgt. pepper I am now on Keytruda, but started in 2019 with Opdivo which worked like magic, 2 months in and I was cancer-free. Opdivo had to be stopped when I developed breathing problems that put me into the ER and into the hospital on oxygen for 10 days with an Iv infusion of Prednisone and prednisone tablets for another 6 weeks at home.

Opdivo was discontinued and before my follow-up appointment, cancer returned. Started Chemo again for 4 treatments, afterwards 4 treatments of Chemo & Keytruda combined and now Keytruda alone and that is where I am now. In the meantime, 1 heavy-duty dose of radiation left me unable to walk for over 2 months. And I am now on painkillers to get me going at all.

Nudge
18 Posts

My experience seems to be the odd example, but I feel it is important for new cancer patients to be fully informed.

In received 2019 I received 15 of 26 Opdivo infusions every two weeks for a rare form of stage 2 melanoma.

I was feeling fine up to treatment number 4, but then it became a regular cycle of headaches, and weird full body neuropathy for about 5 days, then followed by 5 progressively better days only to then take the dreaded plunge again.

After the 4th infusion my thyroid started to die and I experienced side effects specifically due to that; including one terrible bought of vertigo that hospitalized me for an afternoon.

Additional regular side effects were heavy fatigue, and a sharp middle back pain that radiated through my chest.

By about treatment 12 I started to experience my worst side effect. It began as small skin blemishes (Lichen Planus), which looked and felt like itchy mosquito bites. However these continued to spread and grow. They were concentrated on my hands and feet. By treatment 14 the rash had destroyed and pealed the skin off both palms and soles of my feet, (horrific experience). My doctor ordered that we stop, and he put me on a high dose of Prednisone for 1 month. Because the protocol was set at 26 sessions, I agreed to restart treatment. It immediately backfired and my Opdivo experience ended.

Two years later, I still experience chemo brain, general fatigue and constant aches and pains in my legs. The skin on my hands and feet have fully healed, but that was an experience I wouldn’t wish on my enemy.

Ultimately, the Opdivo protocol did not work for me, and my tumour returned, possibly because my body could not tolerate the full 26 infusions.

If you care to know more, feel free to message me directly here on Cancer Connect.

Nudge.

Eddie
84 Posts

@Nudge What was the rare form of melanoma? It does come in different forms. How are you managing now? What about pain management, is that a problem now?

Nudge
18 Posts

Hello Eddie, My original tumour was considered a benign Arterial Venus Malformation (AVM). However, the pathology said there was a melanoma tumour hidden inside the AVM. Every doctor I have spoke to since has told me that my case was rare, unique, strange etc. None of which is helpful.

Worse than being rare, my melanoma has been very agressive and extremely resistant to treatment.

How am I doing?

Currently, I’m not in the clear, and may never be.
I manage heavy fatigue and neuropathy in my legs and feet daily.
However, I am in a much better headspace thanks to dedicated counselling.

+ Reply